Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Fatigue and AnemiaFatigue and Anemia
          
Rollover images to visit our other forums!
  
  • Email Email
  • Glossary Glossary


Tired Without Meds or just 45
Jul 28, 2005

I was diagnosed hiv positive one year ago this September. My viral load is 90k and my CD4 count is 450. My doctor has said to wait on the meds. Lately I have been feeling tired. Are there affects from the hiv, other than the meds can cause which would make me feel run down? With such a high viral load after one year should I consider starting meds?

Response from Dr. Frascino

Hello,

You are not alone! As it turns out, fatigue is the most common complaint of us "virally enhanced" folks. HIV-related fatigue is extremely common and often multifactorial in nature. This means that out of the numerous possible causes of fatigue in pozitoids, often several underlying problems are acting simultaneously to zap our zip!

Fatigue can be caused by inappropriate attention to basic human requirements, such as rest, sleep, diet and/or exercise. Anxiety, stress and depression are associated with fatigue. Even alcohol consumption, smoking and recreational drugs could be contributing to the problem. In addition, fatigue can be a symptom of an opportunistic infection, a hormonal imbalance, drug side effect, or anemia.

Read through the archives of this forum and then discuss your fatigue with your HIV specialist. If evaluated properly, the cause(s) can be determined and effectively treated.

I agree with your doctor: you do not need to begin HAART yet.

Good luck.

Dr. Bob


Previous
God Bless You and All You Do For Humanity
Next
hiv

  
  • Email Email
  • Glossary Glossary


 
Advertisement




Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement